Alert archive / California / Wind Advisories in 2008
Wind Advisory 47, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 3, 2008, 8:44 PM PST for Riverside County, San Diego County, California. It took effect at Feb 3, 2008, 9:00 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2008, 8:44 PM PST (04:44 UTC)
- In effect from
- Feb 3, 2008, 9:00 PM PST
- Expired
- Feb 4, 2008, 1:53 AM PST
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 040444 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 844 PM PST SUN FEB 3 2008 ..HIGH WIND WARNING LOWERED TO WIND ADVISORY FOR THE LOWER DESERTS... PRESSURE GRADIENTS ARE WEAKENING THIS EVENING AND WINDS ARE NO LONGER EXPECTED TO REACH HIGH WIND CRITERIA OVER THE DESERTS. AREAS OF GUSTY WINDS TO NEAR 50 MPH WILL BE POSSIBLE FOR THE REMAINDER OF THE NIGHT IN THE SAN DIEGO COUNTY MOUNTAINS...AND NEAR THE SOUTHERN DESERT FOOTHILLS BEFORE GRADIENTS WEAKEN FURTHER ON MONDAY MORNING. CAZ061-062-041200- /O.CAN.KSGX.HW.W.0007.000000T0000Z-080204T1200Z/ /O.NEW.KSGX.WI.Y.0047.080204T0500Z-080204T1200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 844 PM PST SUN FEB 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. AREAS OF WEST WINDS 20 TO 35 MPH WITH HIGHER GUSTS POSSIBLE THROUGH 4 AM. STRONGEST WINDS ARE EXPECTED NEAR THE EAST SLOPES OF THE MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ058-060-040545- /O.CAN.KSGX.HW.W.0007.000000T0000Z-080204T1200Z/ SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 844 PM PST SUN FEB 3 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE DECREASING AND ARE NO LONGER EXPECTED TO MEET HIGH WIND CRITERIA. FOR THE SAN DIEGO COUNTY MOUNTAINS...WEST WINDS WILL REMAIN STRONG THROUGH THE NIGHT BETWEEN 25 AND 40 MPH...WITH LOCALLY HIGHER GUSTS POSSIBLE. $$ JAD
1 follow-up statement
000 WWUS76 KSGX 040953 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 153 AM PST MON FEB 4 2008 CAZ061-062-041100- /O.CAN.KSGX.WI.Y.0047.000000T0000Z-080204T1200Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 153 AM PST MON FEB 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. THE FAST MOVING FRONTAL SYSTEM HAS EXITED THE AREA AND THE WINDS HAVE SUBSIDED TO BELOW ADVISORY LEVELS. $$ MACKECHNIE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 3, 2:00 PM PST, 6 hours 44 minutes earlier.
Area forecast discussion, Feb 3, 2:00 PM PST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST SUN FEB 3 2008
.SYNOPSIS...A POTENT...FAST MOVING WINTER STORM WILL BRING STRONG
WINDS AND SHOWERS THROUGH TONIGHT. FOR THE REST OF THE WEEK WE GET A
BREAK IN THE WEATHER AS HIGH PRESSURE BUILDS OVER THE WEST...PUTTING
US INTO A WEAK OFFSHORE FLOW PATTERN WITH DRY AND WARMER DAYS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WIND GUSTS HAVE EXCEEDED 70 MPH TODAY IN THE DESERT FOOTHILLS AND
HAVE PRODUCED A LOT OF DAMAGE. WINDS AT THE COAST AND OVER THE
COASTAL WATERS HAVE STRENGTHENED TO NEAR GALE FORCE. RAIN TURNED TO
SHOWERS THIS AFTERNOON EXCEPT ALONG THE MTN SLOPES WHERE THE RAIN
WAS MORE CONTINUOUS. RAINFALL RATES REACHED FLASH FLOOD CRITERIA
BEFORE NOON ABOVE THE POOMACHA BURN AREA ON PALOMAR MTN. MOSTLY THIS
STORM WILL END UP BRINGING US RAIN THAT IS NOT PROBLEMATIC. SHOWERS
WERE APPROACHING FROM UP THE CA COAST...AND THESE MOSTLY LIGHT
SHOWERS WILL CONTINUE AT LEAST INTO THE EVE. SNOW HAS NOT PILED UP
AS EXPECTED...BUT THE LIGHT SNOW COMBINED WITH THE STRONG WINDS HAVE
IMPACTED THE MTNS. THE SNOW LEVEL AROUND 4500 FEET WILL CONTINUE
DROPPING TONIGHT TO AROUND 3500 FEET EVEN AS THE SHOWERS TAPER OFF.
THE STORM WILL WIND DOWN TONIGHT...BUT A FEW SHOWERS COULD LINGER
AFTER SUNRISE MON...MAINLY IN THE MTNS.
ON MON A COLDER DRIER AIR MASS TAKES OVER GIVING US A FAIR BUT COOL
DAY. OFFSHORE FLOW DEVELOPS MON NIGHT...ENOUGH FOR A WIND ADVISORY
FOR THE FAVORABLE OFFSHORE WIND LOCATIONS LATE MON NIGHT AND TUE
MORNING. IN SOME VALLEYS WHERE THE WIND WILL NOT BLOW...THERE WILL
BE FROST. THE SAME WILL BE TRUE TUE NIGHT AND WED MORNING...AND THE
WINDS WILL BE CALM THEN OVERALL. A SHORTWAVE TROUGH MOVES BY TO THE
NORTH ON WED TO REINFORCE THE COOL AIR MASS...BUT STARTING THU THE
UPPER RIDGE WILL FINALLY BE ALLOWED TO BUILD ALONG THE WEST COAST.
THAT WILL BRING WARMER WEATHER EVEN THOUGH THE NIGHTS WILL STILL BE
QUITE COOL. MODELS SHOW WEAK OFFSHORE WINDS DEVELOPING AGAIN SAT
MORNING. NEXT SUN EXTENDED MODELS SHOW A WEAK SHORTWAVE WITH
MARGINAL MOISTURE INDICATING A HINT OF RAIN...BUT IT DOES NOT LOOK
VERY CONVINCING.
&&
.AVIATION...
032100Z...COLD FRONT CONTINUES TO MOVE SOUTHEAST THROUGH THE AREA
THIS AFTERNOON. FRONTAL PASSAGE SHOULD BE WITHIN THE NEXT COUPLE OF
HOURS. CLOUD BASES FROM 600 FEET TO 1500 FEET AHEAD OF THE FRONT
SHOULD RISE TO BETWEEN 1200 AND 2500 FEET BEHIND THE FRONT.
VISIBILITIES BELOW 3 MILES IN LIGHT TO MODERATE RAIN SHOULD RISE TO
6 MILES OR BETTER EXCEPT 3 TO 5 MILES IN SHOWERS BEHIND THE FRONT.
EXPECT CLOUDS TO REMAIN THROUGH THE NIGHT WITH SOME BREAKUP EXPECTED
MONDAY MORNING.
GUSTY SOUTHWEST TO WEST WIND ACROSS THE MOUNTAINS WILL BRING SOME
MOUNTAIN WAVE AND ROTOR ACTIVITY TO THE DESERT AREAS VICINITY KPSP
THROUGH THE NIGHT. ROTOR ACTIVITY COULD PRODUCE SOUTHEAST WINDS AT
KPSP AND KTRM AT TIMES AND AREAS OF BLOWING DUST IN THE VICINITY.
CLOUD BASES SHOULD REMAIN AT OR ABOVE 5000 FEET MSL OVER THE VALLEY.
MOUNTAINS TOPS TO THE WEST SHOULD REMAIN OBSCURED IN CLOUDS. HORTON
&&
.MARINE...
COLD FRONT CONTINUES TO MOVE SOUTHEAST THROUGH THE COASTAL WATERS
THIS AFTERNOON. SOUTHWEST TO WEST WINDS SHOULD INCREASE WITH AND
BEHIND THE FRONT WITH GUST OF 35 TO 40 KNOTS POSSIBLE. WILL KEEP THE
GALE WARNING IN PLACE THROUGH THE NIGHT. EXPECT WINDS TO DIMINISH
MONDAY MORNING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 4 AM PST MONDAY FOR APPLE AND LUCERNE
VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-SAN DIEGO
COUNTY MOUNTAINS.
WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORANGE COUNTY
COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE-SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY
VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS.
PZ...GALE WARNING UNTIL 4 AM PST MONDAY FOR COASTAL WATERS FROM
SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM-WATERS FROM
SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM
OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MM
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Feb 3, 4:40 PM PST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 440 PM PST SUN FEB 3 2008 CAZ042-043-048-050-055>058-060>062-041200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 440 PM PST SUN FEB 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A POTENT...FAST MOVING WINTER STORM WILL BRING STRONG WINDS AND SHOWERS THROUGH TONIGHT. * HIGH WIND WARNING UNTIL 4 AM PST MONDAY FOR APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS. SEE LAXNPWSGX. * WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS. SEE LAXWSWSGX. * SNOW AND BLOWING SNOW ADVISORY FOR THE SAN DIEGO COUNTY MOUNTAINS. SEE LAXWSWSGX. * SMALL CRAFT ADVISORY FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND. SEE LAXCWFSGX. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AFTER MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS REQUESTED UNTIL 10 PM TONIGHT. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 4:35 PM PST | Snow and Blowing Snow Advisory | SGX | Riverside, San Bernardino, San Diego | 17 hr |
| Feb 4, 12:27 AM PST | High Surf Advisory | SGX | Riverside, San Diego | 14 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.